What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Sep 13, 1:49 PM EST, 4 hours 21 minutes earlier.
Area forecast discussion, Sep 13, 1:49 PM EST, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service State College PA
249 PM EDT Mon Sep 13 2021
.SYNOPSIS...
A front will become nearly stationary over northern and central
PA this evening. It will slowly return northward Tuesday. A cold
front will try to move through on Wednesday. An upper level
ridge will be building over the eastern states, and will likely
stall the front out overhead or deflect it to the north.
&&
.NEAR TERM /THROUGH TONIGHT/...
The vort max driving the cluster/bow echo of storms rolling
over DTX will continue to the east steadily and quickly this
afternoon and evening. The cold front is in the process of
stalling out over nrn PA. It could sag a little more to the
south, but not far past a FIG- UNV-SEG line. Shear aloft in the
lowest 10kft is respectable. Capping in mid levels and the early
cloud cover have kept the cu from growing tall early this aftn.
These two limiting factors will continue to play into the
forecast for the next 10 hrs. The capping aloft will likely keep
any deep convection confined to very close to and north of the
FIG-UNV-SEG line. As the wave moves to the east, it should help
flare up some SHRA/TSRA over PA even if the current storms
dwindle as they cross lower ONT and LE. Day1 SLGT risk remains
in place for svr storms into the early nighttime. Most scenarios
have the convection off to our east by 03-04Z, before midnight.
Some clearing will take place, and winds go light, so some fog
and/or low stratus is again possible, mainly where it would
rain, and over the Laurels in the upslope of the high dewpoint
air. Mins are going to stay even higher tonight than Mon AM
between 60-70F.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
Early morning stability will last for much of the day. The front
will be kind of washed out. Not as much forcing will move
overhead Tuesday as the upper ridge along the E coast amplifies
a bit, and deflects the stream of short wave troughs to the
north of the CWA. Expect some daytime/diurnal convection on the
high ground to get tall enough to make a shower or two. But,
PoPs will be lower than today without the addition of any MCVs
or other short waves to help out. Temps will be summer like with
80s spreading north all the way to the NY border. A stray bank
thermometer could read 90F in the cities of the SE. As odd as it
seems, those numbers are "only" 8-12F above normals. Record
maxes for Tuesday at MDT and IPT are 90F and 92F respectively.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Abnormal warmth will continue into midweek ahead of the
aforementioned cold front getting ready to sweep through central PA.
Expect numerous showers and storms along/ahead of the front
Wednesday afternoon and evening as a northern stream upper trough
further aids in large scale forcing for ascent. While a linear storm
mode is expected given the shear vectors oriented parallel to the
front, approximately 30 knots of 0-6 km shear should help a few of
these linear segments to organize/grow and thus exhibit the
potential for damaging wind gusts. The degree of low level
instability remains an uncertainty, especially across the
Alleghenies where low clouds may be plentiful early Wednesday.
Clearer skies into the Susquehanna Valley look to spell
temperatures climbing into the mid-upper 80s, while locales west
of the Allegheny Front only warm into the mid 70s to near 80.
Rain chances will continue through late week as weak southern stream
cyclonic flow lingers west of ridging across the western
Atlantic. Additionally, a low approaching the mid Atlantic Coast
will help to keep mid level height fields above normal, with the
frontal boundary returning north across PA and subsequently maintaining
the mid September warm/humid airmass.
Ridging does look to build in at some point this weekend, but still
a tough call as to whether it will arrive quick enough on
Saturday to negate rain chances. Sunday currently looks warm and
dry with return flow setting up for early week and thus leading
to renewed shower/storm chances and continued above normal
temperatures.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
MVFR cigs at BFD and JST continue, but much more
clearing/mixing/scattering is seen in the sat pics over the last
hour. The frontal zone over the nrn tier is tough to pick out,
but likely over or just south of BFD and IPT. A few SHRA/TSRA
could flare up as far S as a FIG-UNV-SEG line. These would be
the most-likely terminals to see any TSRA if they can manage to
form. The risk of SHRA/TSRA reduces later this evening, prob
before midnight local (04Z), as the forcing from a potent
convective vortex moves to the east. Some fog may form if the
air fields get wet, and some lower clouds are again possible
over the Laurels (JST) due to the slow upslope flow of high
dewpoint air and decoupling of the night.
Less SHRA are anticipated Tues with almost no forcing seen
aloft. A low pressure area crossing nrn ONT in mid week will
likely push a cold front into the state on Wed, and yield
perhaps the best chc of SHRA/TSRA this week. The front doesn't
look like it will push all the way through the CWA, though,
hanging up overhead thru the end of the week.
Outlook...
Tues...Isold/Sct PM SHRA and brief MVFR conditions possible
north. Otherwise VFR.
Wed...CFRONT arrives. SHRA/TSRA likely. Restrictions likely.
Thurs-Sat...Sct PM SHRA/TSRA. Localized restrictions possible.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Dangelo
NEAR TERM...Dangelo
SHORT TERM...Dangelo
LONG TERM...Guseman
AVIATION...Dangelo/RXR/Gartner
Hazardous weather outlook, Sep 13, 4:54 PM EST, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
554 PM EDT Mon Sep 13 2021
PAZ005-006-011-012-037-041-042-045-046-049-051>053-058-142200-
McKean-Potter-Cameron-Northern Clinton-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Montour-
Northumberland-Columbia-Schuylkill-
554 PM EDT Mon Sep 13 2021
...SEVERE THUNDERSTORM WATCH 496 IN EFFECT UNTIL 1 AM EDT TUESDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Another round of potentially severe thunderstorms, containing
damaging winds 60 mph or greater and large hail exceeding 1 inch in
diameter are possible Wednesday afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ004-142200-
Warren-
554 PM EDT Mon Sep 13 2021
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Another round of potentially severe thunderstorms, containing
damaging winds 60 mph or greater and large hail exceeding 1 inch in
diameter are possible Wednesday afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ010-017>019-050-142200-
Elk-Clearfield-Northern Centre-Southern Centre-Snyder-
554 PM EDT Mon Sep 13 2021
...SEVERE THUNDERSTORM WATCH 496 IN EFFECT UNTIL 1 AM EDT TUESDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Another round of potentially severe thunderstorms, containing
damaging winds 60 mph or greater and large hail exceeding 1 inch in
diameter are possible Wednesday afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ024>028-033>036-056-057-059-063>066-142200-
Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-
Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster-
554 PM EDT Mon Sep 13 2021
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Another round of potentially severe thunderstorms, containing
damaging winds 60 mph or greater and large hail exceeding 1 inch in
diameter are possible Wednesday afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 13, 4:15 PM EST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service State College PA
515 PM EDT Mon Sep 13 2021
PAZ004-132145-
Warren PA-
515 PM EDT Mon Sep 13 2021
...Strong thunderstorms will impact portions of Warren County through
545 PM EDT...
At 514 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Long Point State Park to near Corry to 6
miles northeast of Cambridge Springs. Movement was east at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Warren, Columbus, Youngsville, Russell, Spring Creek, Scandia,
Lottsville, Grand Valley, Warren South, Garland, Chapman State Park,
Tidioute, Sugar Grove, Starbrick and Bear Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in State College PA.
&&
LAT...LON 4200 7892 4189 7892 4167 7938 4172 7961
4200 7960
TIME...MOT...LOC 2114Z 277DEG 46KT 4212 7944 4197 7967 4184 7995
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
BanghoffSpecial weather statement, Sep 13, 4:45 PM EST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service State College PA
545 PM EDT Mon Sep 13 2021
PAZ006-037-132215-
Potter PA-Tioga PA-
545 PM EDT Mon Sep 13 2021
...A strong thunderstorm will impact portions of southeastern Potter
and southwestern Tioga Counties through 615 PM EDT...
At 544 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cherry Springs State Park, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Galeton, Lyman Run State Park, Denton Hill State Park, Cherry Springs
State Park, Leonard Harrison State Park and Sweden Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4176 7741 4154 7754 4154 7760 4167 7805
4176 7799
TIME...MOT...LOC 2144Z 280DEG 31KT 4170 7792
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
BanghoffSpecial weather statement, Sep 13, 5:14 PM EST, 56 minutes before
Special Weather Statement
National Weather Service State College PA
614 PM EDT Mon Sep 13 2021
PAZ006-037-041-132245-
Potter PA-Northern Lycoming PA-Tioga PA-
614 PM EDT Mon Sep 13 2021
...Strong thunderstorms will impact portions of northwestern
Lycoming, southeastern Potter and southwestern Tioga Counties through
645 PM EDT...
At 614 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ole Bull State Park to 6 miles southwest
of Cherry Springs State Park. Movement was east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ole Bull State Park, Slate Run, Leetonia, Cedar Run and Ski Sawmill
Ski Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in State College PA.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
north central Pennsylvania.
&&
LAT...LON 4154 7713 4145 7759 4148 7760 4148 7776
4159 7803 4167 7768
TIME...MOT...LOC 2214Z 289DEG 25KT 4162 7767 4159 7789
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
BanghoffSpecial weather statement, Sep 13, 5:21 PM EST, 49 minutes before
Special Weather Statement
National Weather Service State College PA
621 PM EDT Mon Sep 13 2021
PAZ010-132245-
Elk PA-
621 PM EDT Mon Sep 13 2021
...A strong thunderstorm will impact portions of southwestern Elk
County through 645 PM EDT...
At 621 PM EDT, Doppler radar was tracking a strong thunderstorm over
Marienville, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ridgway, Johnsonburg, Brandy Camp, Portland Mills and Brockport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in State College PA.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
north central Pennsylvania.
&&
LAT...LON 4142 7909 4143 7906 4145 7906 4145 7898
4144 7896 4153 7896 4149 7860 4123 7872
4123 7874 4126 7874 4137 7897 4135 7902
4136 7904 4134 7910 4141 7910
TIME...MOT...LOC 2221Z 285DEG 33KT 4144 7909
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BanghoffSpecial weather statement, Sep 13, 5:36 PM EST, 34 minutes before
Special Weather Statement
National Weather Service State College PA
636 PM EDT Mon Sep 13 2021
PAZ037-041-132300-
Northern Lycoming PA-Tioga PA-
636 PM EDT Mon Sep 13 2021
...Strong thunderstorms will impact portions of northwestern Lycoming
and south central Tioga Counties through 700 PM EDT...
At 636 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cedar Run to Slate Run. Movement was
southeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ralston, Cedar Run, Slate Run, English Center, Trout Run, Buttonwood
and Ski Sawmill Ski Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in State College PA.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
north central Pennsylvania.
&&
LAT...LON 4148 7679 4147 7677 4146 7677 4130 7715
4146 7760 4148 7760 4160 7738
TIME...MOT...LOC 2236Z 292DEG 31KT 4155 7737 4147 7753
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
BanghoffNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 984708, 984714, 984713, 984715, 984716, 984717, 984718, 984720, 984719, 984721, 984741, 984747, 984746, 984748.